Alert archive / Georgia / Winter Weather Advisories in 2021
Winter Weather Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this winter weather advisory at Jan 8, 2021, 9:50 AM EST for 8 counties in Georgia. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2021, 9:50 AM EST (14:50 UTC)
- Expired
- Jan 8, 2021, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS42 KFFC 081450 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 950 AM EST Fri Jan 8 2021 GAZ005>009-014>016-082300- /O.CAN.KFFC.WS.W.0001.000000T0000Z-210109T0000Z/ /O.NEW.KFFC.WW.Y.0001.210108T1450Z-210109T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 950 AM EST Fri Jan 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Wet snow. Additional snow accumulations of up to one inch. * WHERE...Portions of northeast Georgia. * WHEN...Until 7 PM EST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...Accumulating snow on area roadways, and reduced visibility in snow, could cause some travel impacts. Lesser amounts of snow are possible at the lower elevations... below 2000 feet within the warned area. Subfreezing temperatures following the storm tonight into Saturday morning could result in re-freezing of any residual water or snow on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$
1 follow-up statement
073 WWUS42 KFFC 090007 WSWFFC URGENT - WINTER WEATHER MESSAGE National Weather Service Peachtree City GA 707 PM EST Fri Jan 8 2021 GAZ005>009-014>016-090115- /O.EXP.KFFC.WW.Y.0001.000000T0000Z-210109T0000Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 707 PM EST Fri Jan 8 2021 ...WINTER WEATHER WEATHER ADVISORY HAS Expired... Due to ending precipitation in the area, the Winter Weather Advisory has been allowed to expire. Slippery road conditions may exist due to decreasing temperatures and wet roads. Please use caution if driving. . $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 6:54 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jan 8, 6:54 AM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 654 AM EST Fri Jan 8 2021 .UPDATE... 12z Aviation update below. Baker && .PREV DISCUSSION... /Issued 341 AM EST Fri Jan 8 2021/ SHORT TERM /Today through Saturday/... Greatest focus remains in the near term as there is still an expected rain to snow transition confined to the far northern CWA as upper low and cooling temps aloft track eastward across the TN Valley and western Carolinas today. Progged thermal profile has decent saturation thru the mid-levels and snow to liquid ratios around 7 or 8 to 1 would mean pretty wet snow. With updated QPF ranging from one to three tenths of an inch, such ratios are in line with around or a bit lower than 1-3 inches of fcst snow accumulations sticking in the higher elevations where sfc temps should be around the freezing mark and possibly aided by diabatic effects of periods of any heavier snow. These amounts are in line with general consensus of hi-res solutions. Sfc low should be undergoing some Miller Type-A cyclogenesis off the coast to the east and the deformation zone and sub-freezing low levels advecting in from the NW should allow for possible banding of snow in the early to mid morning today across the mountains. By late afternoon/evening should have just some lingering light snow or flurries before the moisture and any last lobes of upper vorticity exit east of the far NE. All in all will maintain current advertising of Winter Storm Warning through 7 PM this evening and will need to keep in mind any lingering impacts of slick roadways tonight into early Saturday with colder overnight temps expected in the mid 20s. Quiet and dry ridge dominated Saturday on tap with continued enhanced NW gradient sfc winds. Weak impulse looks to push across the north that may increase some mid/upper clouds a bit but will remain dry regardless. Temps staying below normal for most areas with little change from today other than some warmer values in the eastern CWA. Baker LONG TERM /Saturday Night through Thursday/... Main concern for the long term continues to be Monday into Tuesday with increasing shower chances and a possible rain or snow shower mix. Models continue to struggle with overall timing and moisture associated with a transient upper level low pressure system. Temperatures are potentially cold enough that if the precip starts soon enough Monday morning, there could be a rain or snow shower mix favoring portions of north and west GA, and potential for a mix Monday night into Tuesday morning for about the same area. Tried hard not to change the mix potential from the previous run as confidence is low. At this time, Wednesday and Thursday look dry. BDL && .AVIATION... 12Z Update... IFR/LIFR cigs this morning (400-500 ft near KATL) with some showers and reduced MVFR vsbys as disturbance tracks across area. Any lingering showers should taper off by 16/18z. NE winds 4-10 kts should shift NW after about 13z near KATL (slightly different times at other sites) and magnitudes increasing by afternoon 10-12 kts gusting 16-20 kts. Gradual slow improvement to cigs during day but staying MVFR by evening into overnight. Scattering/lifting after 12z Saturday for KATL with a bit earlier for KAHN. //ATL Confidence...12Z Update... Medium on 400 ft making to KATL this morning and overall precip coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 44 32 50 28 / 50 10 0 0 Atlanta 44 32 44 27 / 40 10 0 0 Blairsville 39 27 39 22 / 60 20 0 0 Cartersville 43 30 44 24 / 50 10 5 0 Columbus 49 33 48 28 / 20 5 0 0 Gainesville 44 31 46 28 / 50 10 0 0 Macon 48 33 51 27 / 20 10 5 0 Rome 45 30 44 25 / 40 5 5 0 Peachtree City 45 30 46 25 / 30 10 0 0 Vidalia 51 36 51 32 / 20 10 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 PM EST this evening for the following zones: Dawson...Fannin...Gilmer...Lumpkin...Murray... Towns...Union...White. && SHORT TERM...Baker LONG TERM....BDL AVIATION...Baker
Hazardous weather outlook, Jan 8, 4:05 AM EST, 5 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 405 AM EST FRI Jan 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 405 AM EST Fri Jan 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A winter storm warning continues for portions of far north Georgia. Refer to the winter storm warning product / ATLWSWFFC / for more information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Freezing temperatures over portions of north Georgia Saturday morning may cause slippery road conditions. There is a chance of a rain snow shower mix for portions of north and west Georgia Monday into Tuesday. There is great uncertainty with this winter weather potential so please monitor the forecast for changes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of winter weather through the web by going to weather.gov/atlanta. Please relay any information about observed winter weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jan 8, 6:08 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 AM EST FRI JAN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 AM SNOW 1 WSW LEN FOOTE HIKE IN 34.59N 84.22W
01/08/2021 M2.0 INCH DAWSON GA EMERGENCY MNGR
2 INCHES OF SNOW ON THE GROUND AT AN ELEVATION ABOVE
2000 FEET.
&&
EVENT NUMBER FFC2100009
BDLNearby
Winter Weather Advisories in Georgia, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.